Alright, so a little over a year ago I started using tretinoin cream .05% for mild/moderate acne problems, and up until about 3 months ago, I switched to the regimen products. My acne has definitely gotten better, but I am stuck with one problem which I strongly believe the tretinoin cream caused, and it's the reason I stopped using it altogether. About 3 months into using the tretinoin cream, I noticed I started getting facial flushing. I regret not stopping the use of tretinoin once I noticed this, but anyway, I continued to use it for a total time of about a year and 3 months. The facial flushing happens when I get hot sometimes, and whenever I get nervous/embarassed. Then I know that I'm flushing and it makes it even worse, and the worse thing is, it takes FOREVER for it to go away. I'm talking like an hour or so, and even then it still looks kinda red. However, I did notice that the severity/frequency of it has decreased, and the redness isn't quite as red, but it's still a big problem. It used to happen at least once a day, and now it happens about once every other day.
I researched online and I guess vitamin a is known to cause flushing (which is what tretinoin cream is). I also read that whatever goes onto your skin gets absorbed into your bloodstream. So, my theory is that the cream was getting absorbed into my bloodstream over that long period of time, and started causing the flushing, and since vitamin a is fat-soluble, it built up in my body. Also, some other information about me, I'm a 18 year old white male, and I'm not fair skinned.
My questions are:
Has anyone here experienced something similar to this?
I have noticed that it has gotten a little better, but could this flushing still be permanent?
Could the repeated flushing every day over that period of time cause permanent damage? Or will time heal it back to normal?
Also, if anyone can explain how vitamin-a works in the body and how to get rid of it or whatever (if that's possible?), please post. Thanks.